Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 216, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 12, 2021, 4:12 PM CDT for Dale County, Henry County, Alabama. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2021, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 12, 2021, 4:51 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 14 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:13 PM CDT | TSTM WND GST 49 | Napier Field, AL | DHN AIRPORT MEASURED A GUST OF 43 KNOTS OR 49 MPH |
| Aug 12, 4:30 PM CDT | TSTM WND DMG | 3 N Midland City, AL | TREE DOWN ALONG COUNTY ROAD 14 |
| Aug 12, 4:45 PM CDT | TSTM WND DMG | Ozark, AL | TREE DOWN IN OZARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WUUS52 KTAE 122112
SVRTAE
ALC045-067-122215-
/O.NEW.KTAE.SV.W.0216.210812T2112Z-210812T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
412 PM CDT Thu Aug 12 2021
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Dale County in southeastern Alabama...
Southwestern Henry County in southeastern Alabama...
* Until 515 PM CDT.
* At 412 PM CDT, a severe thunderstorm was located over Dothan,
moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Headland, Ozark, Fort Rucker, Midland City, Newton, Pinckard,
Kinsey, Grimes, Newville, Napier Field, Hunt Field, Waterford,
Kirkland Crossroads, Mabson, Ewell, Dale County Lake, Headland
Municipal A/P, Sylvan Grove, Echo and Blackwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3151 8529 3131 8529 3131 8542 3129 8542
3128 8548 3124 8549 3125 8552 3125 8554
3128 8562 3149 8566
TIME...MOT...LOC 2112Z 180DEG 12KT 3124 8540
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD1 follow-up statement
357
WWUS52 KTAE 122151
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
451 PM CDT Thu Aug 12 2021
ALC045-067-122201-
/O.CAN.KTAE.SV.W.0216.000000T0000Z-210812T2215Z/
Dale AL-Henry AL-
451 PM CDT Thu Aug 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALE AND
SOUTHWESTERN HENRY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3151 8529 3131 8529 3131 8542 3129 8542
3128 8548 3124 8549 3125 8552 3125 8554
3128 8562 3149 8566
TIME...MOT...LOC 2150Z 180DEG 12KT 3137 8540
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:09 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 12, 3:09 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 409 PM EDT Thu Aug 12 2021 .NEAR TERM [Through Friday]... A seasonably moist and unstable air mass will support deep, moist convection through this evening. The Atlantic seabreeze has been a late evening arrival along the I-75 corridor for the last two evenings, and that is certainly possible again this evening. Most guidance lessens convective coverage tomorrow over the FL Big Bend, while keeping seabreeze convection firing off in the afternoon from Apalachicola westward. .SHORT TERM [Friday Night Through Saturday Night]... A diurnally driven, summertime pattern encompasses the short term, with the highest rain chances shifting from our marine areas (overnight and morning) to inland locations (midday and early evening). Storms will continue to pose a lightning, heavy rain, and gusty wind threat, and marginally severe convection cannot be ruled out. The seabreeze and outflow boundaries are expected to be the main convective initiators over land. Deep tropical moisture should be on the increase towards the end of the period from Fred likely entering the eastern Gulf of Mexico as a tropical storm. Therefore, the highest PoPs are justifiably over our waters, along the coast and Big Bend Saturday afternoon into early Sunday morning. Aside from convection, expect hot and humid conditions, consisting of high temperatures in the low-mid 90s (heat indices above 100), and muggy lows in the low-mid 70s. .LONG TERM [Sunday Through Thursday]... Attention turns to Fred in the beginning of the long term. The official 2pm ET NHC forecast calls for Fred to be located somewhere between east-central Gulf and along the west coast of FL on Sunday. A NW-NNW motion is then expected before potentially making landfall somewhere along the Panhandle or Big Bend early Monday morning. The current disorganized nature of Fred makes the forecast low confidence as models typically struggle with weak systems. Assuming Fred re-organizes over the next 12-24 hours, we should have a better idea of its track and intensity projections. Regardless, it appears that heavy rain and gusty winds are the general threats to look out for. The former is particularly concerning for the southeast Big Bend, which continues to reel from significant flooding from last week's rainfall. That region has the potential to receive amounts in excess of 3" from Sunday morning through Tuesday afternoon. These values are of course, highly track dependent, so they will be subject to change in future forecasts. Conditions improve once Fred lifts north on Tuesday. A return to more typical summertime weather is in store for the remainder of the period as a ridge builds back in over the area. High temperatures should crawl back into the low-mid 90s, while lows stay in low-mid 70s. Heat indices are poised to be a factor once again, but look to stay below advisory levels (108 degrees), outside of possibly isolated locations. && .AVIATION... [Through 18Z Friday] Strong thunderstorms have erupted early this afternoon between TLH and ECP. Thunder will spread in the direction of DHN. At VLD, the Atlantic seabreeze has brought evening thunder the last two evenings, and this may be another one of those evenings. && .MARINE... Favorable boating conditions continue outside of thunderstorms through Friday before Fred likely enters the eastern Gulf this weekend as a tropical storm. Long-period swells generated by Fred should increase seas to advisory levels, especially in Apalachee Bay. Tropical storm conditions are possible beginning as early as Sunday and persisting through Monday. The forecast is subject to change in subsequent updates as it is highly dependent on Fred's track and intensity. Winds and seas look to slowly improve on Tuesday. && .FIRE WEATHER... Expect erratic and gusty winds around afternoon and evening thunderstorms through Saturday. Otherwise, no hazardous fire weather conditions are expected. && .HYDROLOGY... The Areal Flood Warning for Dixie and Southern Lafayette Counties will be allowed to expire at 5pm ET as conditions are slowly improving. However, any moderate to heavy rainfall from summertime storms over the next couple days will only exacerbate/prolong the flooding situation. In terms of rivers, Steinhatchee (US-19) and Suwannee - Rock Bluff are forecast to remain in minor flood stage until further notice. The former is expected to fall very slowly over the next several days, while the latter will steadily rise. Elsewhere in the Suwannee basin, Manatee Springs should enter minor flood stage Friday afternoon, while a Flood Warning for Wilcox (US-19) is likely by this evening if current trends hold. Diurnal, summertime convection drives the rainfall amounts through the early weekend, before Fred becomes the primary rainmaker into early next week. As such, there is the potential for renewed flood concerns, especially in the southeast Big Bend, but will be track-dependent. Current estimates along the coastal and inland Big Bend are 2-4" (isolated higher amounts) from Saturday morning through Tuesday afternoon. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 96 75 95 74 / 20 30 10 40 40 Panama City 76 93 76 93 75 / 20 50 20 40 50 Dothan 73 93 74 94 73 / 20 40 20 50 20 Albany 75 95 75 95 75 / 20 30 10 30 20 Valdosta 73 93 72 92 72 / 20 30 10 50 30 Cross City 73 93 74 90 73 / 30 30 10 70 40 Apalachicola 76 89 76 90 76 / 30 30 20 40 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Haner MARINE...IG3 FIRE WEATHER...Haner HYDROLOGY...IG3
In the hours before
Special weather statement, Aug 12, 1:52 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
252 PM EDT Thu Aug 12 2021
FLZ010>014-016-017-026-112-GAZ155-156-121945-
Coastal Bay FL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Jackson FL-Washington FL-Leon FL-Decatur GA-
Seminole GA-
252 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southeastern Jackson,
northwestern Gulf, Bay and Calhoun Counties in the Panhandle of
Florida, Gadsden and northern Liberty Counties in Big Bend of
Florida, southeastern Washington County in the Panhandle of Florida,
southwestern Leon County in Big Bend of Florida, western Decatur and
southeastern Seminole Counties in southwestern Georgia through 345 PM
EDT/245 PM CDT/...
At 252 PM EDT/152 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles north of Quincy to
Callaway. Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Quincy,
Blountstown, Bainbridge, Midway, Springfield, Hiland Park,
Chattahoochee, Greensboro, West Bainbridge, Tyndall Air Force Base,
Parker, Sneads, Gretna, Bristol, Grand Ridge and Altha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 8573 3105 8453 3030 8446 3029 8485
3007 8563 3025 8601
TIME...MOT...LOC 1852Z 164DEG 12KT 3072 8456 3015 8556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 2:45 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM EDT Thu Aug 12 2021
FLZ009>012-GAZ155-156-122045-
Holmes FL-Inland Bay FL-Jackson FL-Washington FL-Decatur GA-
Seminole GA-
345 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of Jackson, Holmes,
eastern Washington, western Decatur and Seminole Counties through 445
PM EDT/345 PM CDT/...
At 345 PM EDT/245 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of West
Bainbridge to 8 miles southeast of Vernon. Movement was northwest at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Chipley, Graceville, Bainbridge, Bonifay, Marianna,
Donalsonville, West Bainbridge, Chattahoochee, Bradford, Malone,
Sneads, Cottondale, Grand Ridge, Greenwood, Alford, Caryville,
Wausau, Esto and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8597 3100 8500 3107 8468 3083 8451
3049 8559
TIME...MOT...LOC 1945Z 122DEG 9KT 3085 8465 3056 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 2:55 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM EDT Thu Aug 12 2021
FLZ017-018-027-118-127-122045-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Leon FL-
355 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Wakulla, southwestern Jefferson and southeastern Leon Counties
through 445 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, St. Marks, Tallahassee, Wakulla, Belair, Ralford Greenway,
Newport, Apalachee Regional Park, Cody, Goose Pasture, Hells Half
Acre, Wakulla Springs, Lutterloh, Eight Mile Pond, Vereen, Plum
Orchard, Fallschase, Port Leon, Southwood and Fanlew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3009 8409 3009 8414 3025 8438 3048 8421
3026 8389 3024 8392 3019 8393 3019 8395
3015 8396 3015 8397 3013 8397 3008 8400
3009 8399 3007 8398
TIME...MOT...LOC 1955Z 122DEG 9KT 3026 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 3:20 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM EDT Thu Aug 12 2021
ALZ068-069-GAZ142-143-155-122115-
Geneva AL-Houston AL-Miller GA-Seminole GA-Early GA-
420 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of eastern Geneva,
Houston, Miller, northern Seminole and southern Early Counties
through 515 PM EDT/415 PM CDT/...
At 420 PM EDT/320 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles west of Bonifay to
near Donalsonville. Movement was north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Cottonwood, Dothan, Donalsonville, Hartford, Taylor,
Midland City, Kinsey, Ashford, Slocomb, Cowarts, Webb, Columbia,
Centerville, Malvern, Rehobeth, Avon, Esto, Madrid and Gordon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8576 3120 8571 3127 8566 3124 8549
3129 8548 3129 8542 3131 8542 3131 8509
3132 8508 3130 8464 3126 8464 3125 8454
3107 8467 3107 8473 3103 8475 3100 8514
3099 8579
TIME...MOT...LOC 2020Z 172DEG 35KT 3079 8582 3107 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 3:44 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM EDT Thu Aug 12 2021
FLZ017-122115-
Leon FL-
444 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of eastern Leon County
through 515 PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Florida A And M, Florida State University, Doak Campbell
Stadium, Ralford Greenway, Macon Community Park, Tallahassee Memorial
Hosp, Killearn Estates, Chaires, Lake Ella, Tallahassee Mall, State
Capital Complex, Governors Square Mall, Forest Meadows Park, Pisgah
Church, Apalachee Regional Park, Levy Park, Indian Head Acres,
Chaires Crossroads and Baum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8404 3046 8404 3044 8407 3033 8408
3042 8432 3060 8433 3053 8401 3052 8401
TIME...MOT...LOC 2043Z 090DEG 3KT 3047 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 3:46 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM CDT Thu Aug 12 2021
ALZ068-FLZ007-009-122115-
Geneva AL-Holmes FL-North Walton FL-
346 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of Geneva, north
central Walton and northwestern Holmes Counties through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Bonifay, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, De Funiak Springs, Hartford, Samson, Union, Coffee Springs,
Black, Kellys Crossroads, Cerrogordo, Gritney, Logan Field Municipal
A/P, Glendale, Izagora, New Hope, Piney Grove, Miller Crossroads,
Earlytown, Spears, Pera and Leonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8619 3119 8619 3119 8570 3084 8573
3073 8612 3099 8623
TIME...MOT...LOC 2046Z 143DEG 23KT 3085 8587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:06 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 38 min |
| Aug 12, 3:20 PM CDT | Special Weather Statement | TAE | Houston | 55 min |
| Aug 12, 3:46 PM CDT | Special Weather Statement | TAE | Geneva | 29 min |
| Aug 12, 3:59 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 46 min |
| Aug 12, 4:55 PM CDT | Special Weather Statement | TAE | Dale, Henry | 35 min |
| Aug 12, 5:26 PM CDT | Special Weather Statement | TAE | Dale | 19 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.